Oklahoma, 2008Damaging Winds in Oklahoma, August 11, 2008
August 11, 2008 · NWS AMA · 2 events in 1 county or zone
Severe thunderstorms produced strong thunderstorm winds in the western Oklahoma Panhandle during the afternoon hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced strong thunderstorm winds in the western Oklahoma Panhandle during the afternoon hours. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 11, 1:15 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 11, 1:15 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT MON AUG 11 2008
.DISCUSSION...
ONE SHORT WAVE TROUGH CONTINUES TO MOVE AWAY FROM THE PANHANDLES TO
THE SOUTHEAST IN NORTH CENTRAL TEXAS. THE SOUTHEAST TEXAS PANHANDLE
WILL REMAIN IN THE SOMEWHAT MORE STABLE AIR TONIGHT BEHIND THE
EXITING SHORT WAVE. MORE THUNDERSTORMS ARE STARTING TO DEVELOP
JUST TO THE NORTHWEST OF THE CWA THIS AFTERNOON WHERE THE ATMOSPHERE
HAS BEGUN TO RECOVER. NORTHWEST FLOW ALOFT IS EXPECTED TO BRING
SOME OF THESE SHOWERS AND STORMS INTO ABOUT THE NORTHWEST TWO THIRDS
OF THE CWA TONIGHT.
A NORTHWEST FLOW ALOFT WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AS
A RIDGE OVER THE ROCKIES STAYS PUT WHILE MEAN TROUGHING CONTINUES TO
OUR EAST. A LEE-SIDE TROUGH IS EXPECTED TO STRENGTHEN OVER THE NEXT
COUPLE OF DAYS IN RESPONSE TO AN UPPER LEVEL LOW THAT WILL DIG
SOUTH SOUTHEASTWARD ACROSS THE NORTHERN HIGH PLAINS. THIS SURFACE
TROUGH MAY PROVIDE A FOCUS FOR THUNDERSTORMS THROUGH MID WEEK.
THE LATEST MODEL CONSENSUS STILL WANTS TO WRAP UP THE UPPER
LOW OVER THE NORTHERN HIGH PLAINS AND MOVE IS SLOWLY SOUTH
SOUTHEASTWARD TO THE CENTRAL PLAINS BY THIS WEEKEND. THE NAM MODEL
SEEMS TO BE THE OUTLIER FOR NOW AS IT TENDS TO SEND THE UPPER LOW
EASTWARD AND JUST KEEPS A GENERAL NORTHWEST FLOW OVER THE
PANHANDLES. FOR NOW WILL KEEP WITH THE LATEST GFS MODEL...BUT IT
DOES LOOK A LITTLE UNSEASONABLY STRONG WITH THIS UPPER LOW AND IT
SEEMS KEEP IT PRETTY FAR WEST AGAINST THE MEAN UPPER RIDGE. AT ANY
RATE...A NORTHWEST FLOW WILL CONTINUE AROUND THE UPPER LOW WHICH
SHOULD CONTINUE TO BRING ANY MOUNTAIN CONVECTION THIS WAY. HAVE GONE
AHEAD AND ADDED ANOTHER DAY OF POPS TO THE FORECAST...IN FACT THERE
COULD BE AN ARGUMENT TO SPREAD POPS ALL THE WAY THROUGH EARLY NEXT
WEEK AS THE UPPER LOW LINGERS IN THE CENTRAL PLAINS. WILL NOT
STRETCH POPS OUT THAT FAR FOR NOW AS IT IS STILL UNCLEAR ON WHERE
THE UPPER LOW WILL MOVE OR WHETHER OR NOT THE ATMOSPHERE WILL DRY
OUT SOME BEHIND A STRONGER COLD FRONT.
USED A BLEND OF THE 12Z AND 00Z MEX TEMPERATURES FOR THIS FORECAST.
GENERALLY FOLLOWED THE COOLER GUIDANCE UNTIL LATE IN THIS FORECAST
WHEN THE ATMOSPHERE MAY DRY OUT SOME.
&&
.FIRE WEATHER...
LIGHTNING WILL BE A FIRE WEATHER THREAT THROUGH MUCH OF THIS
FORECAST. OTHERWISE THE MOISTURE CONTENT OF THE ATMOSPHERE WILL
REMAIN FAIRLY HIGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 93 65 91 64 / 20 10 30 20 20
BEAVER OK 62 94 62 95 66 / 20 10 10 20 20
BOISE CITY OK 63 92 62 91 62 / 40 20 40 20 30
BORGER TX 68 95 68 93 67 / 20 10 30 20 20
BOYS RANCH TX 66 95 65 97 66 / 30 10 30 20 30
CANYON TX 62 94 63 93 64 / 20 10 30 20 20
CLARENDON TX 67 93 66 93 65 / 10 10 20 20 20
DALHART TX 63 94 61 93 61 / 40 10 40 20 30
GUYMON OK 64 96 64 94 65 / 30 10 30 20 30
HEREFORD TX 60 93 61 93 64 / 30 10 30 20 30
LIPSCOMB TX 63 92 62 93 65 / 10 10 5 20 20
PAMPA TX 68 92 68 92 66 / 20 10 30 20 20
SHAMROCK TX 67 94 64 94 66 / 10 10 5 20 20
WELLINGTON TX 67 94 66 94 67 / 10 10 5 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
02/15
Hazardous weather outlook, Aug 11, 2:50 PM CST, 20 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT MON AUG 11 2008
OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
350 PM CDT MON AUG 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES AS A MINOR UPPER LEVEL LOW PRESSURE
SYSTEM MOVES ACROSS THE REGION. ANY STORMS THAT FORM ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES FROM TUESDAY AFTERNOON THROUGH SATURDAY
NIGHT AS SEVERAL MINOR UPPER LEVEL LOW PRESSURE SYSTEMS MOVE THROUGH
THE SOUTHERN HIGH PLAINS FROM THE NORTHWEST. ANY STORMS THAT DEVELOP
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ANDRADE
In the hours before
Special weather statement, Aug 11, 2:23 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT MON AUG 11 2008
OKZ001-112130-
CIMARRON OK-
323 PM CDT MON AUG 11 2008
...STRONG THUNDERSTORM IN CIMARRON COUNTY...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF BOISE CITY MOVING SOUTH
SOUTHEAST AT 20 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
ANDRADE
Thunderstorm Wind, Cimarron
- When
- August 11, 3:10 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.499
The thunderstorm wind gusts was measured at the Boise City Oklahoma Mesonet station.
Thunderstorm Wind, Cimarron
- When
- August 11, 3:15 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.499
The thunderstorm wind gusts was measured at the Boise City Oklahoma Mesonet station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, August 11, 2008$4.1 million · 1 in hail · 15 events
- Lightning Strike in Florida, August 11, 2008$2.4 million · 1 event
- Flash Flooding in Louisiana, August 11 to 12, 2008$1.7 million · 3 events
- Flash Flooding and Flood in Massachusetts, August 11 to 12, 2008$613,000 · 9 events
- Flash Flooding in North Dakota, August 11 to 12, 2008$480,000 · 2 events
- Tornado and Flash Flood in Nebraska, August 11, 2008$171,000 · EF0 · 23 events
- Hail and Damaging Winds in New York, August 11, 2008$115,000 · 1.75 in hail · 25 events
- Flash Flooding and Damaging Winds in Louisiana, August 11, 2008$210,000 · 52 kt wind · 9 events
- Flash Flooding in Minnesota, August 11 to 12, 2008$260,000 · 2 events
- Hail in Texas, August 11, 2008$150,000 · 1 in hail · 2 events
- Hail and Damaging Wind in New Jersey, August 11, 2008$84,000 · 52 kt wind · 6 events
- Lightning Strike in Texas, August 11, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129883, 129884.